MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's wife reported her husband was hospitalized with uti while using men's liberty.She stated the weight of the bag was pulling on him and not draining into the bed bag.She stated they only used men's liberty 3 times.Patient's wife stated this is the first time he has had a uti.Product specialist followed up with the patient's wife the next day.Patient's wife stated he sleeps mostly on his back, hardly turns, and wears briefs.She also mentioned finding the ml bag stuck under his leg.Product specialist explained proper positioning, how that affects urine flow away from the anatomy with gravity, and that an obstruction could cause urine to back up.Patient's wife stated he was treated with cipro antibiotics, but his condition worsened.She stated he experienced shaking, losing consciousness, and an altered mental state.She stated he was then hospitalized to receive iv antibiotics.Patient's wife called back in on (b)(6) 2022 to report he was home and doing better, but she is not using the product anymore.
 
Additional Manufacturer Narrative
Manufacturing records for the lot were reviewed, and there were no discrepancies or nonconformances noted.A product retain for this lot was tested with water and drained as intended.Hospital and/or doctor's notes confirming the uti or hospitalization were requested and never received.Patient's wife did not give consent to release records.Report will be updated if notes or further information is received.Incontinence patients are at a higher risk for infection.Per patient's wife, he is home, doing better, and won't be using the product anymore.There is no confirmed history of infection related to our product.There is no indication that the device failed to meet specifications or malfunctioned, and the cause is not established.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court n
largo FL 33773
Manufacturer Contact
12320 73rd court n
largo, FL 33773
MDR Report Key14950206
Report Number3001949129-2022-00007
Device Sequence Number6953089
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public00653599000168
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number23046
Device Lot NumberH10401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale